Connecticut, 2014Heavy Snow and Winter Weather in Connecticut, February 3, 2014
February 3, 2014 · NWS OKX · 5 events in 5 counties and zones
Weak low pressure passing to the south brought a swath of heavy snow to parts of southwest Connecticut on the third.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Weak low pressure passing to the south brought a swath of heavy snow to parts of southwest Connecticut on the third.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Feb 3, 4:24 AM EST, 36 minutes earlier.
Area forecast discussion, Feb 3, 4:24 AM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
424 AM EST MON FEB 3 2014
.SYNOPSIS...
AN AREA OF LOW PRESSURE EMERGES OFF THE MID ATLANTIC COAST THIS
MORNING...THEN TRACKS SOUTH OF LONG ISLAND THIS AFTERNOON. HIGH
PRESSURE BUILDS IN FROM THE WEST TONIGHT AND TUESDAY. THERE IS
THE POTENTIAL FOR THREE WINTER STORMS TO IMPACT THE AREA TUESDAY
NIGHT THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STILL ON TRACK FOR WARNING LEVEL SNOWS ACROSS LONG ISLAND/NYC AND
S PORTIONS OF NE NJ...WITH ADVISORY LEVEL SNOWS ELSEWHERE.
AT 8Z THE SURFACE LOW WAS LOCATED ALONG THE BORDER OF NE TN/NW NC
WITH THE SUPPORTING 700-500 HPA SHORTWAVE OVER THE MID MS RIVER
VALLEY. THE LOW LIFTS NORTHEAST WITH THE SHORTWAVE...EMBEDDED IN
SW FLOW ALOFT. THE RESULT WILL BE A QUICK MOVING SYSTEM THAT DOES
NOT DEEPEN MUCH IF AT ALL...AS IT TRACKS TOWARDS A POSITION ABOUT
125 MILES S OF THE 40N/70W BENCH MARK BY LATE AFTERNOON.
STILL HAVE A WARM BOUNDARY LAYER ACROSS MOST OF THE REGION...SO
WILL LIKELY START AS A LIGHT RAIN/SNOW MIX AT MOST LOCATIONS EARLY
THIS MORNING. HOWEVER...ALL GUIDANCE INDICATES THAT MODERATE TO
HEAVY SNOWFALL BLOSSOMS OVER MOST OF THE TRI-STATE FROM
6-8AM...EXCEPT 8-10 AM FAR N INTERIOR. COLUMN COOLING WITH THE
HEAVIER PRECIPITATION WILL RESULT IN A NEAR ISOTHERMAL LAYER
AROUND FREEZING...THAT GRADUALLY COOLS THROUGH THE DAY ON LOW
LEVEL N FLOW...AND WET BULB TEMPERATURES GENERALLY JUST BELOW
FREEZING IN THE LOW LEVELS.
STILL HAVE SOME UNCERTAINTY ON QPF...BUT THE RANGE OF DIFFERENCE
HAS DECREASED. THE NAM - BOTH 00 AND 06Z RUNS ARE THE
WETTEST...WHILE THE GFS IS THE DRIEST. THE ECMWF IS FAIRLY CLOSE
TO THE NAM WHILE THE CMC AND SREF ARE CLOSER TO THE GFS. SEE THE
HYDRO SECTION FOR DETAILS ON QPF AMOUNTS.
TAKING AN AVERAGE FOR QPF...AND USING SNOW RATIO BASED ON SURFACE
TEMPERATURES...STILL ON TRACK FOR A 5-8 INCH SNOWFALL...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE OVER THE WARNING AREA AND A 3-6
INCH SNOW OVER THE ADVISORY AREA. IT SHOULD BE NOTED THAT IF THE
WETTER NAM/ECMWF END UP VERIFYING...WILL NEED TO EXPAND THE WARNING
TO THE ENTIRE CWA...AND UP AMOUNTS TO 5-10" THROUGHOUT - WITH
LOCALIZED AMOUNTS TO 12 INCHES POSSIBLE ACROSS NYC/LONG ISLAND.
THIS IS THE MOST LIKELY WORSE CASE SCENARIO FOR THIS STORM.
HIGHS TODAY GENERALLY OCCURRED EARLY THIS MORNING. TEMPERATURES
THIS MORNING SHOULD FALL TO AT OR NEAR THE WET BULB TEMPERATURE AS
THE MODERATE TO HEAVY SNOW BEGINS...THEN REMAIN STEADY OR SLOWLY
FALL THROUGH THE DAY.
THE SNOW WILL BEGIN TO TAPER OFF FROM NW TO SE THIS AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
WHILE THERE COULD BE SOME LINGERING LIGHT SNOW OVER FAR E PORTIONS
EARLY THIS EVENING...SHOULD QUICKLY DRY AND CLEAR OUT THIS EVENING
AS WEAK RIDGING BUILDS IN TONIGHT AND TUESDAY.
FOR LOWS TONIGHT TOOK THE LOWEST VALUE OF NAM 2-METER TEMPERATURE
OR MAV AND MET GUIDANCE TO REFLECT THE IMPACT OF SNOW COVER AND
LIGHT WINDS. HAVE SOME CONCERN THAT LOWS MIGHT END UP EVEN COLDER
THAN FORECAST...POTENTIALLY BY 5-10 DEGREES AT NORMALLY COLDER
LOCATIONS. HOWEVER CONFIDENCE IN FULL CLEARING AND WINDS FALLING
OFF TO NEAR CALM IS NOT HIGH ENOUGH TO GO THAT COLD AT THIS TIME.
LOWS TONIGHT WILL BE AROUND 5 DEGREES BELOW NORMAL.
FOR HIGHS TUESDAY USED A BLEND OF MIXING DOWN FROM 1000-950 HPA
FROM LONG ISLAND TO THE INTERIOR PER BUFKIT SOUNDINGS...WITH NAM
2-METER TEMPERATURES AND MAV/MET GUIDANCE. EXPECT VALUES TO BE
AROUND 5 DEGREES BELOW NORMAL.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
SHORTWAVE OVER SOCAL WILL TRAVERSE THE COUNTRY AND REACH THE CWA TUN
NIGHT AND WED. THE 00Z CLUSTERING OF THE MODEL DATA SUGGESTS A
ROUGHLY 1000 LOW WILL PASS IN THE VICINITY OF THE BENCHMARK 18Z
WED. THIS TRACK WOULD KEEP THE WARM SECTOR S OF LI. WITH WAA ALOFT
AND THE DEVELOPMENT OF A COASTAL FRONT ON ELY FLOW...A SIGNIFICANT
SNOW AND ICE STORM PROBABLE AWAY FROM THE IMMEDIATE COASTS. A
WATCH HAS BEEN ISSUED FOR ALL OF THE CWA EXCEPT CENTRAL/ERN LI.
AREAS IN THE TRANSITION ZONE ARE LIKELY TO SEE ICE ACCRETION IN
EXCESS OF TWO TENTHS OF AN INCH...WITH SNOWFALL AMOUNTS ALONG THE
NRN PERIPHERY OF THE CWA OVER 8 INCHES.
FAIR WX FOLLOWS THROUGH FRI.
TWO FEATURES TO WATCH OVER THE WEEKEND. THE FIRST PIECE OF ENERGY
APPEARS TO EMERGE FROM A BAROCLINIC ZONE OVER THE SOUTHEASTERN
CONUS. THE ECMWF HAS BEEN SOMEWHAT CONSISTENT IN AT LEAST BRUSHING
THE CWA...WHEREAS THE GFS HAS BEEN CONSISTENTLY SUPPRESSED. HAVE
SPLIT THE DIFFERENCE AND WILL CONTINUE THE CHANCE POPS IN THE
FCST.
THE THIRD SYSTEM IS LATE IN THE WEEKEND OR EARLY NEXT WEEK. THERE
HAS BEEN A CONSISTENT SIGNAL IN THE MODELS REGARDING THIS STORM.
EVEN THE 18Z DGEX HAS LOW PRESSURE OVER THE SOUTHEASTERN CONUS 6Z
SUN...HANGING OUT WITH THE 00Z ECMWF AND GFS. TIMING IS TRENDING
LATER...SO IMPACTS MAY NOT ARRIVE TIL SUN NIGHT. MAINTAINED LOW
CHANCES SUN...AS WELL AS THE 50 POP SUN NIGHT. DESPITE THE TIMING
AND TRACK DIFFERENCES...THE LOW SHOULD BE A DEEP ONE. THE GENERAL
MODEL CONSENSUS IS 980S...BUT SOME OF THE ENSEMBLE MEMBERS ARE IN
THE 970S S OF LI.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
...HIGH IMPACT SNOW EVENT TODAY...
COLDER AIR CONTINUES TO SLOWLY FILTER IN FROM THE NORTH. RAIN IS
STILL OCCURRING WHERE IT IS PRECIPITATING...HOWEVER EXPECT THE
CHANGEOVER TO SNOW BETWEEN 09Z AND 12Z FROM N TO S. LOW-END VFR OR
MVFR CONDITIONS SHOULD PREVAIL DURING THIS TIME. KSWF WILL LIKELY
START AS -SN ONCE THE PRECIPITATION MOVES IN.
A RAPID DETERIORATION TO LIFR CONDITIONS IN SNOW...WITH SNOWFALL
RATES OF ABOUT AN INCH PER HOUR AND OCCASIONALLY HIGHER...SHOULD
THEN TAKE PLACE IN NYC METRO DURING THE MORNING PUSH...AND CONTINUE
UNTIL ABOUT MIDDAY. THESE CONDITIONS SHOULD ARRIVE AT THE LONG
ISLAND/CT TERMINALS ABOUT 1-2 HR LATER.
RUNWAY ACCUMULATIONS OF 4-6 INCHES IS EXPECTED AT CT TERMINALS AND
2-4 INCHES AT KSWF. LOCALIZED AMOUNTS OF UP TO 2 INCHES MORE IS
POSSIBLE. SEE COMMENTS BELOW FOR NYC METRO/LI TERMINALS.
OCNL LIGHT SNOW WITH IFR CONDITIONS SHOULD THEN CONTINUE INTO THE
AFTERNOON...AND END TOWARD EVENING. LEFTOVER MVFR CIGS SHOULD
LAST A LITTLE LONGER INTO THE EVENING.
MODERATE TO HIGH CONFIDENCE ON SUSTAINED WINDS. OCNL GUSTS 15-20KT
ARE POSSIBLE JUST BEFORE SNOW PICKS UP IN INTENSITY THIS
MORNING...AND AGAIN LATE THIS AFTERNOON AND EARLY THIS EVENING AS
SNOW LIGHTENS.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: EXACT TIMING OF CHANGEOVER FROM RAIN TO SNOW
IS UNCERTAIN. RUNWAY ACCUMULATIONS OF 6-8 INCHES IS
FORECAST...ALTHOUGH COULD BE AN INCH OR TWO HIGHER.
KLGA FCSTER COMMENTS: EXACT TIMING OF CHANGEOVER FROM RAIN TO SNOW
IS UNCERTAIN. RUNWAY ACCUMULATIONS OF 6-8 INCHES IS
FORECAST...ALTHOUGH COULD BE AN INCH OR TWO HIGHER.
KEWR FCSTER COMMENTS: EXACT TIMING OF CHANGEOVER FROM RAIN TO SNOW
IS UNCERTAIN. RUNWAY ACCUMULATIONS OF 6-8 INCHES IS
FORECAST...ALTHOUGH COULD BE AN INCH OR TWO HIGHER.
KTEB FCSTER COMMENTS: EXACT TIMING OF CHANGEOVER FROM RAIN TO SNOW
IS UNCERTAIN. RUNWAY ACCUMULATIONS OF 4-6 INCHES IS
FORECAST...ALTHOUGH COULD BE AN INCH OR TWO HIGHER.
KHPN FCSTER COMMENTS: EXACT TIMING OF CHANGEOVER FROM RAIN TO SNOW
IS UNCERTAIN. RUNWAY ACCUMULATIONS OF 4-6 INCHES IS
FORECAST...ALTHOUGH COULD BE AN INCH OR TWO HIGHER.
KISP FCSTER COMMENTS: EXACT TIMING OF CHANGEOVER FROM RAIN TO SNOW
IS UNCERTAIN. RUNWAY ACCUMULATIONS OF 6-8 INCHES IS
FORECAST...ALTHOUGH COULD BE AN INCH OR TWO HIGHER.
.OUTLOOK FOR 06Z TUE THROUGH SAT...
.TONIGHT-TUE...VFR.
.TUE NIGHT...BECOMING IFR WITH INCREASING CHANCE OF SNOW OR
WINTRY MIXED PRECIP.
.WED-WED EVENING...IFR EXPECTED...LIFR CONDITIONS
POSSIBLE. SNOW INLAND AND A WINTRY MIX AT THE COAST IN THE
MORNING...EVENTUALLY CHANGING TO RAIN AT THE COAST BY AFTERNOON.
.WED NIGHT-FRI...VFR.
.FRI NIGHT-SAT...MVFR OR LOWER CONDITIONS POSSIBLE WITH
CHANCE OF LIGHT SNOW.
&&
.MARINE...
THERE IS THE POTENTIAL FOR OCCASIONAL GUSTS TO 25 KT OVER
ANZ-350-353 THIS AFTERNOON AND EVENING...OTHERWISE GUSTS WILL PEAK
OUT AT 15-20 KT OVER THE WATERS THIS AFTERNOON AND EVENING AS A
COASTAL LOW PASSES WELL TO THE S. WINDS DIMINISH TO 10 KT OR LESS
OVER ALL WATERS BY TUESDAY MORNING. SUB-SCA LEVEL SEAS ARE
EXPECTED TODAY-TUESDAY AS WELL ON ALL WATERS.
SUB-SCA CONDITIONS TUESDAY NIGHT...THEN SEAS WILL INCREASE ON THE
OCEAN WED AS LOW PRES PASSES OVER THE WATERS. A SCA WILL LIKELY BE
NEEDED WED THROUGH WED NIGHT. LGT TO MDT NW FLOW CAN THEN BE EXPECTED
THROUGH SAT. CONDITIONS AT THIS TIME ARE PROGGED TO REMAIN BELOW
SCA LEVELS THU THROUGH SAT.
&&
.HYDROLOGY...
1/4 TO 3/4 OF AN INCH OF LIQUID EQUIVALENT IS FORECAST TO FALL
TODAY...MAINLY IF NOT ALL AS SNOW. THERE IS STILL SOME UNCERTAINTY
IN AMOUNTS...WITH AMOUNTS POSSIBLE VARYING 1/4-1/3 OF AN INCH FROM
THESE LEVELS.
AROUND AN INCH OF LIQUID EQUIVALENT IS EXPECTED TUE NIGHT THROUGH
WED. SOME MINOR URBAN AND POOR DRAINAGE FLOODING WILL BE POSSIBLE
ON LI AND THE EXTREME SOUTHEASTERN COAST OF CT. ELSEWHERE ICE AND
SNOW IS PRIMARILY EXPECTED.
ANOTHER SIGNIFICANT PRECIPITATION EVENT IS POSSIBLE NEXT WEEKEND.
&&
.EQUIPMENT...
THE NEW YORK CITY NOAA ALL HAZARDS WEATHER RADIO STATION KWO35 IS
OUT OF SERVICE.
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD EMERGENCY
BROADCAST CHANNEL...THE NEW YORK CITY NOAA ALL HAZARDS WEATHER
RADIO STATION KWO35 IS OUT OF SERVICE.
DURING THE TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS WEATHER RADIO
DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TEST OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
CTZ005>012.
WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
AFTERNOON FOR CTZ005>012.
NY...WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR
NYZ072>075-078>081-176>179.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
NYZ067>071.
WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
AFTERNOON FOR NYZ067>075-176>179.
NJ...WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR NJZ006-
105>108.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR NJZ002-
004-103-104.
WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
AFTERNOON FOR NJZ002-004-006-103>108.
MARINE...NONE.
&&
SYNOPSIS...MALOIT/JMC
NEAR TERM...MALOIT
SHORT TERM...MALOIT
LONG TERM...JMC
AVIATION...24
MARINE...MALOIT/JMC
HYDROLOGY...MALOIT/JMC
EQUIPMENT...Hazardous weather outlook, Feb 3, 4:23 AM EST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
423 AM EST MON FEB 3 2014
NYZ078>081-040930-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
423 AM EST MON FEB 3 2014
...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>012-NJZ002-004-103-104-NYZ067>071-040930-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
423 AM EST MON FEB 3 2014
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ006-105>108-NYZ072>075-176>179-040930-
HUDSON-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
423 AM EST MON FEB 3 2014
...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-040930-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
423 AM EST MON FEB 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
JMC
Heavy Snow, Southern Fairfield
- When
- February 3, 5:00 AM EST to 4:00 PM EST
- Where
- Southern Fairfield forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.285, -73.339 (the zone’s center; the record gives no point)
Bridgeport Airport reported 6.7 inches of snow. The Connecticut DOT, the public, and official NWS observations reported widespread 7 to 9 inch snowfall.
Winter Weather, Northern Fairfield
- When
- February 3, 5:30 AM EST to 6:00 PM EST
- Where
- Northern Fairfield forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.285, -73.339 (the zone’s center; the record gives no point)
Trained spotters and the public reported 6.5 inches snowfall in Weston and Shelton. Areas farther north received 5 inches snowfall.
Winter Weather, Northern New Haven
- When
- February 3, 6:00 AM EST to 6:00 PM EST
- Where
- Northern New Haven forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.443, -72.965 (the zone’s center; the record gives no point)
Trained spotters and the public reported 6 to 7 inches snowfall in a narrow corridor from Meriden south through Wallingford into North Haven. Areas farther west received 3 to 5 inches snowfall.
Winter Weather, Southern New Haven
- When
- February 3, 6:30 AM EST to 6:00 PM EST
- Where
- Southern New Haven forecast zone
- Reported by
- Department of Highways
- Coordinates
- 41.443, -72.965 (the zone’s center; the record gives no point)
Connecticut DOT in New Haven and the public in West Haven received 6 inches snowfall. Areas farther east received 5 inches snowfall.
Winter Weather, Southern Middlesex
- When
- February 3, 6:30 AM EST to 6:30 PM EST
- Where
- Southern Middlesex forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.451, -72.508 (the zone’s center; the record gives no point)
A trained spotter in Westbrook reported 6 inches snowfall. Other areas received 4 to 5 inches snowfall.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 3 to 4, 20143 deaths · 1 event
- Heavy Snow and Winter Weather in Kansas, February 3 to 4, 20141 death · 13 injured · $2.6 million · 26 events
- Winter Weather in Texas, February 3 to 4, 20141 death · 4 injured · 1 event
- Winter Storm in Idaho, February 3 to 4, 20141 death · 2 events
- Extreme Cold and Winter Weather in Montana, February 3 to 7, 20141 injured · 10 events
- Heavy Snow and Winter Weather in New York, February 3, 201415 events
- Heavy Snow and Winter Weather in New Jersey, February 3 to 4, 201414 events
- Heavy Snow and Winter Weather in Pennsylvania, February 3, 201413 events
- Heavy Snow in Kansas, February 3 to 4, 201411 events
- Heavy Snow in Pennsylvania, February 3, 201410 events
- Heavy Snow in New Jersey, February 3, 20149 events
- Winter Storm in Colorado, February 3 to 5, 20145 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 509130, 509126, 509127, 509128, 509129.